Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Chicago, IL

August 5, 2007Lake County, Indiana; Will County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Aug 5, 2007, 7:22 PM CDT for Lake County, Indiana; Will County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2007, 7:22 PM CDT (00:22 UTC)
Expired
Aug 5, 2007, 8:00 PM CDT
In force
38 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

Counties Will County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 46 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.9
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 060024
SVRLOT
ILC197-INC089-060100-
/O.NEW.KLOT.SV.W.0101.070806T0022Z-070806T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
722 PM CDT SUN AUG 5 2007

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...
  CENTRAL LAKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 800 PM CDT...

* AT 718 PM CDT...TRAINED WEATHER SPOTTER REPORTED A SEVERE
  THUNDERSTORM LOCATED NEAR CRETE ILLINOIS. THE THUNDERSTORM WAS     
  PRODUCING 70 MPH WIND..AND WAS MOVING EAST AT 20 MPH. THIS STORM   
  IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS 70 TO 80 MPH...WHICH CAN 
  DAMAGE WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDAR LAKE BY 750 PM...
  LAKE DALECARLIA...AND CROWN POINT BY 755 PM...

LAT...LON 4146 8773 4136 8779 4129 8741 4143 8734

$$

WILSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:55 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 5, 2:55 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
255 PM CDT SUN AUG 5 2007

.DISCUSSION REGARDING AFTERNOON ZONES/GRIDS...
250 PM CDT

LTL CHG TO THINKING FROM PREVIOUS FCST.  MOST SURPRISING EVENT OF
THIS AFTN HAS BEEN RAPID NWD ADVANCE OF WARM FRONT DESPITE CLOUD
COVER AND CONVECTION FROM EARLIER TDY.  SFC ANALYSES SHOW SWLY WINDS
OVR ENTR FA WITH TEMPS WELL INTO 80S...WITH A FEW 90S OVR FAR
WRN/SRN AREAS.  MORE NOTABLE ARE MID-UPR 70S DEW POINTS.  BASED ON
THES EHIGH DEW POINTS HEADING INTO THIS EVENING...WILL INCLUDE MUGGY
WORDING IN ZONES...AND HAVE BUMPED UP FCST MINS A BIT FROM EARLIER
GRIDS...AND HAVE GONE SVRL DEG ABV LATEST MOS NUMBERS.

DESPITE HIGH HUMIDITY...AND SB CAPES PUSHING OVR 3000 J/KG...AMS NOT
SHOWING SIGNS OF EXPLODING JUST YET...AND INDEED SATLT AND ON
STATION OBS /IE...LOOKING OUT THE WINDOW/ CONFIRMS CU FIELD IS QUITE
ANEMIC.  EXPECT SOME SCT TSTMS TO DVLP YET THIS AFTN/ERLY EVENING AS
LLVLS CONTINUE TO DESTABILIZE.  HOWEVER...WITH NOT MUCH OF ANYTHING
OBVIOUS IN MID LVLS TO ACT AS A TRIGGER WILL GO WITH CHC POPS FOR
THIS EVENING...THEN LWR TO MOS POPS OVERNIGHT.

MONDAY...AGREE WITH IWX IN THAT AMT OF INSTABILITY ADVERTIZED BY
FCST SOUNDINGS MON AFTN...AND WITH BOUNDARY STILL LURKING IN THE
AREA...SHOULD HAVE AT LEAST CHC POPS IN FCST...AT LEAST OVR NRN 1/2
OR SO OF FA.  AMS MAY BE MORE CAPPED TO S.

MID LVL WAVE NOW PROGRESSING AWAY FROM AREA OVER ONT/EASTERN LAKES
ALLOWING WEAK S/WV RIDGING ACROSS THE AREA. TRPCL AIR TO RMN IN
PLACE WITH H85 TEMPS/PARCEL TRAJECTORIES SUPPORTING TEMPS IN UPR
80S-MID 90S FROM N-S ACRS FA. WARM-HOT AND MUGGY CONDITIONS NEXT
SVRL DYS/NGTS WITH DWPTS AOA 70 AND SFC BOUNDARY IN AREA.

GFS/WRF BOTH INDICATE SERIES OF S/WV TROFS TRACKING ACROSS
PLAINS...AND INTO IA/SRN GRTLKS THRU THUR...WITH FRONT REMAINING OVR
OR JUST N OF CWA. MINOR DIFFERENCES WITH TIMING/STRENGTH OF THIS
FEATURE BETWEEN MODELS WHILE LLVLS REMAIN UNSTABLE WITH CAPES
ROUTINELY CLIMBING TO 2000-3000 J/KG DURG AFTN HRS MON-WED.  BASED
ON THIS CONTINUE TO HAVE LTL CHOICE BUT TO CONTINUE THE LITANY OF
CHC PROBABILITIES TIL HIGHER AMPLITUDE WAVE MOVES THRU LATTER PART
OF WEEK ALLOWING FOR BETTER SWD PUSH TO FRONT.

MERZLOCK

&&

.AVIATION...
1255 PM CDT

WARM FRONT HAS LIFTED INTO SOUTHERN WI...ACROSS SOUTHERN LAKE
MI...AND TO SOUTHWEST LOWER MI ALLOWING HIGH DEW POINT AIR /LOWER TO
MID 70S/ TO SPREAD ACROSS THE AREA. SHOWERS CONTINUE SOUTH OF THE IL
RIVER MOVING EAST SOUTHEAST INTO IND. THESE ASSOCIATED WITH IMPULSE
REMAINING FROM THUNDERSTORM COMPLEX THAT WAS OVER WESTERN IA EARLY
THIS MORNING.

WITH GENERALLY SCATTERED CLOUDS ACROSS NORTHERN IL ADDITIONAL
HEATING THIS AFTERNOON WILL AID DESTABALIZATION OF LOW LEVELS.
HOWEVER...THIS TO BE COUNTERED BY WARMING TEMPS IN MID LEVLS. WITH
SBCAPE IN WARM SECTOR IN EXCESS OF 2K EXPECT A FEW UPDRAFTS TO BE
STRONG ENOUGH TO OVERCOME THE DECREASING MID LEVEL LAPSE RATES TO
DEVELOP INTO A CB. LOW COVERAGE EXPECTED SO HAVE ONLY CARRIES VCTS
AT THIS TIME IN THE TAFORS FOR LATER AFTERNOON THROUGH EARLY
EVENING.

MODELS SHOW SURFACE BOUNDARY DROPPING BACK INTO NORTHERN IL LATE
EVENING BUT WITH LOSS OF HEATING AND WARMED MID LEVELS DO NOT EXPECT
ANY REAL THREAT OF THUNDERSTORMS BEYOND MID EVENING. WEAK LOW LEVEL
FLOW AND HIGH MOISTURE BOUNDARY LAYER OVERNIGHT WILL BE CONDUSIVE
FOR BR/FG AND ST DEVELOPMENT...TO BE GRADUALLY BURNED OFF DURING MID
MORNING MON.

TRS

&&

.MARINE...
255 PM CDT

SOUTH AND SOUTHWEST FLOW ACROSS LAKE MI AHEAD OF COLD FRONT TRAILING
FROM LOW PRES NEAR SOUTHERN HUDSON BAY INTO THE NORTHERN
PLAINS...AND THE LOW MOVING ACROSS SOUTHWEST WI. ONCE THE WI LOW
MOVES EAST PAST LAKE MI THIS EVENING WINDS WILL FAVOR A WEST TO
NORTHWEST DIRECTION. COLD FRONT TO NORTH SETTLES ABOUT MIDWAY DOW
LAKE MI DURING MON BEFORE BECOMING STATIONARY AS ANOTHER LOW
DEVELOPS IN THE PLAINS AND TRACKS EAST INTO THE UPPER MIDWEST. HI
PRES RIDGE BUILDS ACROSS THE UPPER GREAT LAKES TUE NIGHT AND WED
BEHING DEPARTING LOW...WITH YET ANOTHER LOW TO APPROACH FROM THE
WEST ON THU. NONE OF THESE SYSTEMS PARTICULARLY STONG AS TYPICAL OF
SEASON SO WINDS GENERALLY AVERAGING AROUND 10 KTS...THO THE HI
BUILDING ACROSS THE NORTHERN LAKES TUE NIGHT AND WED FAIRLY STRONG
WITH DECENT CAA FOR AUG SO HAVE WINDS UP TO 20 KTS THAT TIME FRAME.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Aug 5, 4:00 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT SUN AUG 5 2007

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-060930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SUN AUG 5 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA FOR THIS EARLY EVENING. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE PRIMARY
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY...AS A
NEARLY STATIONARY FRONTAL BOUNDARY LINGERS ACROSS THE ILLINOIS
WISCONSIN BORDER REGION AND WEAK UPPER LEVEL DISTURBANCES TRACK
ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-060930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT SUN AUG 5 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EARLY EVENING. THERE IS
A SLIGHT RISK THAT SOME OF THE EVENING STORMS COULD BE SEVERE...WITH
WIND GUSTS IN EXCESS OF 34 KNOTS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH WEDNESDAY NIGHT AS
A NEARLY STATIONARY FRONTAL BOUNDARY LINGERS ACROSS THE ILLINOIS
WISCONSIN BORDER REGION AND WEAK UPPER LEVEL DISTURBANCES TRACK
ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

In the hours before

Local storm report, Aug 5, 6:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TORNADO          2 N ROMEOVILLE          41.67N 88.09W
08/05/2007                   WILL               IL   NWS EMPLOYEE

&&

RBRUMER
Local storm report, Aug 5, 6:29 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
629 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLOOD            ROMEOVILLE              41.65N 88.09W
08/05/2007                   WILL               IL   EMERGENCY MNGR

            FLOOD WATERS OVER CURBS IN CITY.

&&

RBRUMER
Local storm report, Aug 5, 6:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 PM CDT SUN AUG 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     2 NW ROMEOVILLE         41.67N 88.11W
08/05/2007                   WILL               IL   LAW ENFORCEMENT

            FARM HOUSE DAMAGE AT 12413 ESSINGTON ROAD. TIME AND
            LOCATION CONSISTENT WITH TORNADO OBSERVATION.

&&

RBRUMER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:45 PM CDTTornado WarningLOTLake, Newton11 min
Aug 5, 8:08 PM CDTTornado WarningLOTLake, Newton37 min
Aug 6, 3:36 PM CDTFlash Flood WatchLOTLake, Porter19 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.